# SDR LHO2004F00000

- Difficulty date: January 9, 2004
- Submitted: February 3, 2004
- Operation: Air carrier
- Aircraft: N85FS
- Make and model: Beech 58
- Aircraft serial: TH486
- Engine: Cont IO520*
- System (JASC): 2140 · Heating System
- Part: Combust Chamber
- Condition: Corroded
- Location: Heater
- Part time: 1,150 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

COMBUSTION TUBE WAS FOUND TO HAVE A CORROSION HOLE IN IT.  PART FAILED SOME 25 PERCENT SHORT OF TBO.  PILOT NOTED SOOT ON WINDSHIELD AND ODOR IN COCKPIT.  THIS HEATER HAS AN EXTENDED LIFE CERAMIC COATED TUBE AND DOES NOT REQUIRE THE FREQUENT INSPECTIONS AND DECAY TEST OF AD96-20-07.  ONLY A VISUAL OR PRESSURE DECAY TEST AT 1000 HRS (PER SB 106).  TBO IS 1500 HRS.  THIS OPERATOR FEELS EVEN THE CERAMIC COATED COMBUSTION TUBES NEED TESTING AND INSPECTIONS AT MORE FREQUENT INTERVALS.
